MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; BLADE,CARBON-STEEL,15,STRL,DISPOSABLE

Medline Industries, LP MEDLINE; BLADE,CARBON-STEEL,15,STRL,DISPOSABLE
Catalog Number CISION15CS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "in 2 separate cases today i had the scalpel blade i was using fracture during incision.".
 
Additional Manufacturer Narrative
The customer reported that in 2 separate cases the scalpel blade fractured during use for incision, and stated no adverse event occurred after the scalpel broke and no medical or surgical treatment was required.One box of brand-new items in their original packaging was received for investigation; visual and physical inspections were conducted, no visual abnormalities were observed, and during physical inspection the blade fractured and broke in half while handling and gently bending the item for closer evaluation.Based on the complaint details, sample evaluation, and investigation, the complaint has been confirmed.Physical inspection revealed that the item exhibited reduced mechanical integrity and broke easily; the root cause of this issue cannot be determined.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
BLADE,CARBON-STEEL,15,STRL,DISPOSABLE
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
lauren glaeser
three lakes drive
northfield, IL 60093--275
MDR Report Key50933787
Report Number1417592-2026-53277
Device Sequence Number18825031
Product Code GES
UDI-Device Identifier10193489090185
UDI-Public10193489090185
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCISION15CS
Device Lot NumberB01503
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/04/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown